[increase beta blocker doseage?]

Author: Cynthia (---.dialup.mindspring.com)

Date: 12-26-02 12:15

I'm wondering what would the situation be for the doctor to increase atenonol dosage? Is there anyone who had it increased and for what reason?

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: increase beta blocker doseage?]

Author: Sarah B. Board Moderator (12.144.99.---)

Date: 12-26-02 12:50

Dear Cynthia,

The best person to ask this question is of the doctor who is increasing the dose.

However, doses are generally increased if the symptoms are not going away on the current dose. For HCM, this would mean palpitations, tachycardia, etc.

I took atenolol for several years and they would increase it when I had a lot of palpitations and/or tachycardia. I'm now on nadolol and they increased that for a while too.

take care,

Sarah

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: increase beta blocker doseage?]

Author: Leon Miller (---.30.246.131.Dial1.Atlanta1.Level3.net)

Date: 12-26-02 18:52

My cardiologist recently increased my dose due to serious PVCs. It has done a great deal to lessen my symptoms. I am now on 100mg daily.

Leon

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: increase beta blocker doseage?]

Author: Judy (---.proxy.aol.com)

Date: 12-27-02 17:54

Cynthia,

My doctor increased my beta blocker dosage several times (to hopefully reduce obstruction, thus reducing symptoms) over the course of 8 years for me. I took the same beta blocker this whole time. After I was up to a dosage of 100mg twice a day, I developed a problem with asthma related to the use of the beta blocker. I had to convert to verapamil for several years until I had my myectomy and afterwards went back on a different beta blocker with no asthma problems. I liked the beta blocker much better than the verapamil (symptom wise), so I was very happy to go back to that medicine.

Judy

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: increase beta blocker doseage?]

Author: Dolly W (---.proxy.aol.com)

Date: 12-27-02 19:35

Hi Cynthia,

In my case, I was started on 25mg, twice a day. Then increased to 50mg twice a day when I had a slight rise in B/P after all of my other heart meds had been discontinued.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: increase beta blocker doseage?]

Author: Mary S. (---.net273.fl.sprint-hsd.net)

Date: 12-28-02 04:14

I get an increase in meds about every month or two. It seems my body tries to over compensate ! I get these microscopic infarcts that the docs also call enzyme leaks. So if my chest pain and shortness of breath are bad enough I get to go to the ER to make sure my enzyme levels are not to high which normaly gets me an overnight stay. My last episode was on Christmas boy did that stink ! Right now I am on 240 mg of Verapamil in the morning and 120mg at night. I think they are going to change me to aetenanol when I go on Monday. I also have low blood pressure so they cannot go to high on the meds. I hope this helps!

Mary S.